MAUDE Adverse Event Report: BIOMET 3I CERTAIN LOW PROFILE 17 ABUTMENT 3.4MM(D) X 4MM(H); DENTAL ABUTMENT

BIOMET 3I CERTAIN LOW PROFILE 17 ABUTMENT 3.4MM(D) X 4MM(H); DENTAL ABUTMENT
Model Number ILPAC3417
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the abutment was fractured off in the implant.The fractured abutment piece has been removed from the implant and the implant is intact and no damage reported.Tooth # 4.
 
Event or Problem Description
No additional event information at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.D9: device availability and return date was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: component code was added: 4755.H6: tyoe of investigation codes were added: 4109, 4111, 4110 and 3331.H6: investigation findings code was added: 3252.H6: investigation conclusions code was added: 4307.H10: narrative/data was updated.One certain® low profile 17° abutment 3.4mm(d) x 4mm(h) (ilpac3417) was returned for investigation.Visual evaluation of the as returned product identified that the abutment fractured on the middle connection, however, no apparent malfunction with the screw identified.Based on the evaluation, device malfunction has occurred.However, there is no existing nonconformance / capa / hhe/d / ie / product hold against the reported devices that did or could cause or contribute to the reported event.Monthly post market trending review identified no actionable trends or corrective actions for the reported event or device.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products.Therefore, based on the available information, the product was within specifications and conforming when it left zimmer biomet.Dhr review was completed for the subject lot number (2020060192).It was confirmed that all operations and inspections were executed as per applicable procedures.No deviations or non-conformances, which could have caused or contributed to the reported event were noted as part of the dhr.Complaint history review was completed for the subject lot number (2020060192) for functional fracture category through complaint history review and no other complaint was identified.Functional testing could not be performed since the device was fractured.Therefore, the reported event couldn't be recreated.A definitive root cause could not be identified.However, based on the investigation, risk review and ifu, the most likely cause determined from the investigation are excessive torque during placement and cross threaded.No further investigation or immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
CERTAIN LOW PROFILE 17 ABUTMENT 3.4MM(D) X 4MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11769506
Report Number0001038806-2021-00740
Device Sequence Number19894842
Product Code NHA
UDI-Device Identifier00844868037545
UDI-Public(01)00844868037545(17)250629(10)2020060192
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K092341
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/29/2025
Device Model NumberILPAC3417
Device Catalogue NumberILPAC3417
Device Lot Number2020060192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1